Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 406, NWS Memphis, TN

September 2, 20126 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Sep 2, 2012, 8:34 PM CDT for 6 counties in Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2012, 8:34 PM CDT (01:34 UTC)
Expired
Sep 2, 2012, 9:00 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 3:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2460 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2460 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS54 KMEG 030134
SVRMEG
MSC057-081-115-117-139-145-030200-
/O.NEW.KMEG.SV.W.0406.120903T0134Z-120903T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT SUN SEP 2 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  BALDWYN TO GUNTOWN TO BLAIR...OR ALONG A LINE EXTENDING FROM
  BALDWYN TO 9 MILES WEST OF BALDWYN...AND MOVING SOUTHEAST AT 45
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
  BLAIR...EVERGREEN...FAIRVIEW...FULTON...GUNTOWN...KEOWNVILLE...
  MANTACHIE...PLANTERSVILLE...PRATTS FRIENDSHIP...SALTILLO...SANDY
  SPRINGS...SHANNON AND TUPELO.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3433 8818 3416 8842 3410 8879 3453 8897
      3463 8877 3464 8861
TIME...MOT...LOC 0134Z 310DEG 38KT 3450 8858 3443 8865
          3445 8877

$$
1 follow-up statement
402 
WWUS54 KMEG 030147
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT SUN SEP 2 2012

MSC057-081-115-117-139-145-030200-
/O.CON.KMEG.SV.W.0406.000000T0000Z-120903T0200Z/
UNION MS-TIPPAH MS-PRENTISS MS-PONTOTOC MS-LEE MS-ITAWAMBA MS-
847 PM CDT SUN SEP 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR ITAWAMBA...LEE...NORTHEASTERN PONTOTOC...SOUTHWESTERN PRENTISS...
EXTREME SOUTHEASTERN TIPPAH AND EASTERN UNION COUNTIES...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SANDY SPRINGS TO EGGVILLE TO REESE...OR ALONG A LINE EXTENDING
FROM 12 MILES WEST OF RED BAY TO 6 MILES NORTHEAST OF TOMBIGBEE STATE
PARK TO 9 MILES SOUTHEAST OF NEW ALBANY...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BLAIR...BLUE SPRINGS...EVERGREEN...FAIRVIEW...FULTON...GUNTOWN...
MANTACHIE...MARIETTA...NEW HARMONY...PLANTERSVILLE...PRATTS
FRIENDSHIP...SALTILLO AND SANDY SPRINGS.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3461 8876 3464 8861 3433 8818 3416 8842
      3410 8879 3453 8897
TIME...MOT...LOC 0147Z 309DEG 39KT 3444 8834 3431 8857
          3441 8887

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 8:34 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 2, 8:34 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT SUN SEP 2 2012

.UPDATE...

BRIEF UPDATE CONCERNING SEVERE WEATHER AND FLASH FLOODING CONCERNS.

&&

.DISCUSSION...

AS OF 830 PM...A LARGE LINE OF SHOWERS AND THUNDERSTORMS...SOME OF
WHICH WERE SEVERE AND HAVE SHOWN SOME SIGNS OF BRIEF
ROTATION...CONTINUE TO MOVE ACROSS NORTH MISSISSIPPI AND SHELBY
COUNTY TENNESSEE. THE TORNADO WATCH WAS JUST CANCELED FOR CHESTER
AND DECATUR COUNTIES. THE MAJORITY OF THE STORMS ARE MOVING ALONG
A BOUNDARY THAT STRETCHES ACROSS NORTH MISSISSIPPI AND SHELBY
COUNTY TENNESSEE. ANY POINTS BEHIND THIS BOUNDARY SHOULD BE IN THE
CLEAR WITH RESPECT TO SEVERE WEATHER. A FEW SHOWERS DEVELOPED IN
HARDEMAN...MCNAIRY AND HARDIN COUNTIES BUT THESE ARE NOT CLOSE TO
BECOME SEVERE. WILL LIKELY CANCEL THE REST OF THE TENNESSEE
PORTIONS OF THE TORNADO WATCH BEHIND THE BOUNDARY ONCE THE
THUNDERSTORMS MOVE OUT OF SHELBY COUNTY IN THE NEXT 30 MINUTES OR
SO.

FLASH FLOODING COULD BE A CONCERN FOR SOME AREAS THIS EVENING AS
MULTIPLE ROUNDS OF STORMS MOVE THROUGH. FLASH FLOOD WARNINGS ARE
CURRENTLY OUT OF SHELBY...DESOTO...MARSHALL...LEE AND ITAWAMBA
COUNTIES. WITH HEAVY RAINS MOVING TOWARD LEE AND ITAWAMBA
COUNTIES...WOULD EXPECT ANY FLASH FLOODING TO BECOME AGGRAVATED
AGAIN DUE TO HEAVY TROPICAL TYPE DOWNPOURS. THE FLOODING THREAT
SHOULD RELAX FARTHER NORTH AS THE STORMS MOVE OUT OF THE MEMPHIS
METRO AREA AND EXTREME NORTHWEST MISSISSIPPI.

&&

.PREV DISCUSSION... /ISSUED 657 PM CDT SUN SEP 2 2012/

UPDATE...
UPDATE FOR AVIATION.

PREV DISCUSSION... /ISSUED 408 PM CDT SUN SEP 2 2012/

DISCUSSION...19Z SURFACE ANALYSIS PLACES THE REMNANT LOW OF ISAAC
NEAR OLNEY ILLINOIS WITH THE UPPER LEVEL CIRCULATION CENTERED
ACROSS SOUTHERN INDIANA. WIDESPREAD CLOUD COVER THIS MORNING HAS
SINCE DISSIPATED ACROSS MUCH OF THE MID SOUTH. TEMPERATURES AS OF
3 PM CDT RANGE FROM THE 80S ACROSS WEST TENNESSEE NEAR THE
TENNESSEE RIVER AND UPPER 80S TO LOWER 90S ACROSS THE REMAINDER OF
THE MID SOUTH. STRONG TO SEVERE THUNDERSTORM POTENTIAL FOR THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING AND ALSO MONDAY
ACROSS PORTIONS OF THE MID SOUTH ARE THE MAIN FORECAST CONCERNS
IN THIS AFTERNOON/S FORECAST ISSUANCE.

SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...A COUPLE OF SHORTWAVE
TROUGHS ASSOCIATED WITH THE REMNANT LOW /ISAAC/ ARE LOCATED ACROSS
SOUTHERN MISSOURI INTO KENTUCKY AND ANOTHER ONE CURRENTLY MOVING
THROUGH THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON.
VISIBLE SATELLITE TRENDS SHOW A DECENT CU FIELD DEVELOPING ALONG
THE I-40 CORRIDOR AND ACROSS PORTIONS OF NORTHEAST MISSISSIPPI.
KNQA/KGWX WSR-88D RADAR TRENDS OVER THE PAST HOUR HAVE SHOWN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...PREDOMINANTLY
ACROSS NORTHEAST MISSISSIPPI.

LATEST SHORT TERM MESOSCALE TRENDS INDICATE SURFACE BASED CAPE
VALUES BETWEEN 3000-4000 J/KG...LI/S BETWEEN -6 TO -7...0-1 KM
STORM RELATIVE HELICITY VALUES AROUND 100 M2/S2 /FORECAST TO
INCREASE TO 150-200 M2/S2...AND PRECIPITABLE WATER VALUES AROUND 2
INCHES. THIS SUGGESTS ANY THUNDERSTORMS THAT REACH SEVERE LIMITS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS THE PRIMARY
SEVERE WEATHER THREAT AND TORNADOES AS A SECONDARY SEVERE WEATHER
THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH THESE THUNDERSTORMS DUE TO AMPLE LOW LEVEL MOISTURE
ALREADY IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY. STILL THINK
THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH
MISSISSIPPI.

SHORT TERM MODELS INDICATE THE REMNANT LOW WILL MOVE EAST
SOUTHEAST TOWARDS EAST TENNESSEE ON MONDAY. A SHORTWAVE TROUGH
ASSOCIATED WITH THE REMNANT LOW WILL MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY ON MONDAY. THUS...A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST...MAINLY COINCIDENT WITH DAYTIME
HEATING MONDAY AFTERNOON INTO MONDAY EVENING ACROSS NORTHEAST
MISSISSIPPI. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER
THREAT. AN ISOLATED THUNDERSTORM THREAT MAY PERSIST INTO TUESDAY
AFTERNOON. HOWEVER...AT THIS TIME THINK MOST AREAS WILL REMAIN
RAIN FREE.

LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS LONG TERM
MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST
ACROSS THE MID SOUTH THROUGHOUT THE LONG TERM FORECAST AS A QUASI-
STATIONARY BOUNDARY DROPS INTO THE MID SOUTH TUESDAY NIGHT AND
WEDNESDAY AND A TRAILING COLD FRONT ARRIVES NEXT WEEKEND.
THUS...CONTINUED WITH SLIGHT CHANCE/CHANCE POPS THROUGH THIS
TIMEFRAME. AFTER THE COLD FRONT PASSES THROUGH THE MID SOUTH NEXT
WEEKEND...TEMPERATURES MAY FALL TO NEAR NORMAL TO SLIGHTLY NORMAL
VALUES FOR SEPTEMBER.

CJC

&&

.AVIATION...

00Z TAFS

TWO EAST/WEST CONVECTIVE LINES... ORIENTED WITH THE OUTER BANDS OF
ISAAC/S REMNANT LOW... WERE NOTED ON RADAR AND GOES IMAGERY AT 00Z.
THE NORTHERN CONVECTIVE LINE WAS JUST NORTH OF MEM AT 00Z TAF
ISSUANCE AND SHOULD PUSH A SURFACE BOUNDARY SOUTH THROUGH MEM BY
02Z...IF NOT A BIT SOONER. THIS WOULD TURN WINDS TO THE NORTH AT
MEM. THE BOUNDARY MAY PROVIDE A FOCUS FOR TSRA THROUGH 02Z.

THE SOUTHERN CONVECTIVE BAND WILL CONTINUE TO AFFECT TUP THROUGH
THE NEXT SEVERAL HOURS...WITH A FEW BREAKS. THE SOUTHERN
CONVECTIVE LINE MAY BE OVERTAKEN AND MERGE WITH THE LINE TO THE
NORTH. IT IS POSSIBLE TS MENTION FOR TUP MAY NEED TO BE PUSHED
BEYOND 04Z.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  94  77  96 /  50  10  10  10
MKL  72  90  72  93 /  20  10  10  10
JBR  71  93  73  95 /  10  10  10  10
TUP  74  92  74  93 /  80  40  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 2, 3:48 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT SUN SEP 2 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031545-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
348 PM CDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT ACROSS AREAS MAINLY SOUTH OF I-40. THE MAIN THREAT WILL BE
DAMAGING WINDS WITH A TORNADO AS A SECONDARY THREAT. LOCALIZED FLASH
FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF NORTH MISSISSIPPI ON MONDAY. DAMAGING WINDS IS THE MAIN
THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED
FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS ACROSS AREAS SOUTH OF I-40
LATE THIS AFTERNOON INTO TONIGHT.

In the hours before

Special weather statement, Sep 2, 7:30 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT SUN SEP 2 2012

MSZ003>005-030115-
BENTON MS-TIPPAH MS-ALCORN MS-
730 PM CDT SUN SEP 2 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  SOUTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH MPH WAS LOCATED OVER
CANAAN AT 730 PM CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON AND TIPPAH COUNTIES...INCLUDING LOCATIONS
NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3465 8883 3491 8925 3500 8918 3500 8909
      3487 8860
TIME...MOT...LOC 0030Z 296DEG 31KT 3493 8908
Special weather statement, Sep 2, 7:33 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT SUN SEP 2 2012

MSZ017-024-030100-
MONROE MS-ITAWAMBA MS-
733 PM CDT SUN SEP 2 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTH OF FULTON AT 733 PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
FULTON...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3417 8819 3412 8819 3412 8820 3405 8820
      3403 8821 3419 8851 3430 8844 3421 8818
      3418 8818
TIME...MOT...LOC 0033Z 298DEG 17KT 3420 8840
Local storm report, Sep 2, 7:52 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FLASH FLOOD      MANTACHIE               34.32N 88.49W
09/02/2012                   ITAWAMBA           MS   AMATEUR RADIO

            FLASH FLOODING REPORTED ON THE SOUTHBOUND LANE OF HWY 363
            SOUTH OF MANTACHIE. WATER IS JUMPING THE CULVERTS WITH
            WATER TO THE CENTERLINES IN THE ROAD.

0743 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
09/02/2012                   DESOTO             MS   AMATEUR RADIO

            2 MILES EAST OF HACK CROSS ROAD ON GOODMAN ROAD. GATE ON
            FENCE BLOWN DOWN WITH BOARDS BROKEN. WIND SPEED IS
            UNKNOWN.

0748 PM     FUNNEL CLOUD     OLIVE BRANCH            34.95N 89.83W
09/02/2012                   DESOTO             MS   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR GOODMAN AND CHURCH ROADS.
            RELAYED BY DESOTO COUNTY SHERIFF.

&&

RRH
Local storm report, Sep 2, 8:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     FUNNEL CLOUD     1 WNW EVERGREEN         34.17N 88.53W
09/02/2012                   ITAWAMBA           MS   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 2 MILES NORTH OF CLAY HILL ROAD AND
            HWY 371 BY A TRAINED SPOTTER.

&&

RRH
Local storm report, Sep 2, 8:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FUNNEL CLOUD     RIPLEY                  34.73N 88.94W
09/02/2012                   TIPPAH             MS   TRAINED SPOTTER

            FUNNEL CLOUD AND ESTIMATED WINDS TO 60 MPH IN RIPLEY

&&

RRH
Local storm report, Sep 2, 8:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FLASH FLOOD      MANTACHIE               34.32N 88.49W
09/02/2012                   ITAWAMBA           MS   AMATEUR RADIO

            FLASH FLOODING REPORTED ON THE SOUTHBOUND LANE OF HWY 363
            SOUTH OF MANTACHIE. WATER IS JUMPING THE CULVERTS WITH
            WATER TO THE CENTERLINES IN THE ROAD.

0743 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
09/02/2012                   DESOTO             MS   AMATEUR RADIO

            2 MILES EAST OF HACK CROSS ROAD ON GOODMAN ROAD. GATE ON
            FENCE BLOWN DOWN WITH BOARDS BROKEN. WIND SPEED IS
            UNKNOWN.

0748 PM     FUNNEL CLOUD     OLIVE BRANCH            34.95N 89.83W
09/02/2012                   DESOTO             MS   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR GOODMAN AND CHURCH ROADS.
            RELAYED BY DESOTO COUNTY SHERIFF.

0754 PM     FUNNEL CLOUD     RIPLEY                  34.73N 88.94W
09/02/2012                   TIPPAH             MS   TRAINED SPOTTER

            FUNNEL CLOUD AND ESTIMATED WINDS TO 60 MPH IN RIPLEY

0802 PM     FUNNEL CLOUD     1 WNW EVERGREEN         34.17N 88.53W
09/02/2012                   ITAWAMBA           MS   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 2 MILES NORTH OF CLAY HILL ROAD AND
            HWY 371 BY A TRAINED SPOTTER.

0822 PM     FUNNEL CLOUD     4 W WATSON              34.79N 89.76W
09/02/2012                   DESOTO             MS   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 4 MILES WEST OF WATSON.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:01 PM CDTTornado WarningMEGItawamba, Monroe44 min
Sep 2, 7:10 PM CDTFlash Flood WarningMEGItawamba, Lee3 hr
Sep 2, 7:30 PM CDTSpecial Weather StatementMEGTippah45 min
Sep 2, 7:33 PM CDTSpecial Weather StatementMEGItawamba27 min
Sep 2, 7:33 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall42 min
Sep 2, 7:37 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall53 min
Sep 2, 7:51 PM CDTTornado WarningMEGDeSoto, Marshall, Tate24 min
Sep 2, 7:54 PM CDTTornado WarningMEGItawamba, Monroe51 min
Sep 2, 7:55 PM CDTFlash Flood WarningMEGDeSoto, Marshall3 hr
Sep 2, 8:08 PM CDTTornado WarningMEGLee, Prentiss, Tippah, Union37 min
Sep 2, 8:36 PM CDTSevere Thunderstorm WarningMEGMarshall39 min
Sep 2, 8:49 PM CDTSpecial Weather StatementMEGPontotoc, Union41 min
Sep 2, 8:56 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more49 min
Sep 2, 9:06 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union39 min
Sep 2, 9:23 PM CDTFlash Flood WarningMEGBenton, Lafayette, Lee, Marshall, Pontotoc, Tippah and 1 more3 hr
Sep 2, 9:24 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tishomingo2 hr
Sep 2, 9:28 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union47 min
Sep 2, 9:38 PM CDTSpecial Weather StatementMEGItawamba52 min
Sep 2, 9:47 PM CDTSpecial Weather StatementMEGLafayette43 min
Sep 2, 10:08 PM CDTAreal Flood AdvisoryMEGLafayette, Marshall, Tate97 min
Sep 2, 10:08 PM CDTSpecial Weather StatementMEGChickasaw, Monroe, Pontotoc52 min
Sep 2, 10:27 PM CDTSpecial Weather StatementMEGLafayette, Pontotoc48 min
Sep 2, 10:43 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 1 more4 hr
Sep 2, 11:09 PM CDTSpecial Weather StatementMEGLafayette51 min
Sep 2, 11:53 PM CDTSpecial Weather StatementMEGLafayette, Panola52 min
Sep 3, 12:40 AM CDTSpecial Weather StatementMEGCalhoun, Yalobusha50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.